Alert archive / South Carolina / Special Marine Warnings in 2003

Special Marine Warning 21, NWS Charleston, SC

March 20, 2003

NWS Charleston, SC issued this special marine warning at Mar 20, 2003, 4:32 PM EST. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2003, 4:32 PM EST (21:32 UTC)
Expired
Mar 20, 2003, 6:00 PM EST
In force
88 min
Issued by
NWS Charleston, SC
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at Mar 20, 3:03 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 20, 3:03 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EST THU MAR 20 2003

PUBLIC...NUMEROUS WX AND EQUIP PROBLEMS TDA...INCLUDING IFPS. WARM
FRONT REMAINS INLAND ALONG CWA BOUNDARY WITH CAE. AREA OF PRECIP
MOVD THRU EARLIER TDA AND SUN CAME OUT BRIEFLY. AIRMASS BECAME QUITE
UNSTBL AS DEWPTS STILL RANGE FROM MID 60S NE PTN OF CWA TO LWR 70S
SW PTN OF CWA. NUMEROUS STG/SVR TSTMS MOVG THRU CWA AT THIS TIME.
TSTMS APPEAR TO BE TRAINING ACROSS AREA THAT IS ALREADY SATURATED SO
WILL LEAVE FLOOD WATCH UP THRU THE EVENING HOURS. ONCE CDFNT CLR THE
AREA FRI NIGHT/EARLY SAT MRNG...AIRMASS WILL DRY OUT. WEEKEND LOOKS
LIKE IT SHOULD BE QUIET FOR A CHANGE. THRU THE FIRST PART OF NEXT
WEEK...LOOKS LIKE WE SHOULD REMAIN DRY.

MARINE...COASTAL WINDS HAVE RECOVERED IN THE WAKE OF THIS MORNINGS
SQUALL LINE.  WIND SPEEDS ARE COMING UP...BUT THE GRADIENT SHOULD
NOT BE AS STRONG AS THIS MORNING.  WILL KEEP SCA UP IN AMZ350-374
BUT DROP IN AMZ352-354.  WILL KEEP MENTION OF STRONGER WINDS AROUND
THUNDERSTORMS THIS EVENING.  WITH ASTRONOMICAL HIGH TIDES EXPECTED
ONCE AGAIN...WILL GO WITH SHALLOW COASTAL FLOODING FOR MARINE ZONES
TONIGHT.  NO HEADLINES LOOKING AHEAD FOR DAYS 2 THROUGH 5.

GA...TORNADO WATCH GAZ087-088-099>101-114>119-137>141 TIL 9 PM.
     SMALL CRAFT ADVISORY AMZ374.
     FLOOD WATCH GAZ087-088-099>101-114>119-137>141 TONIGHT.
     SHALLOW COASTAL FLOODING NEAR TIME OF HIGH TIDE THIS EVENING.
SC...TORNADO WATCH SCZ040-042>045-047>050 TIL 9 PM.
     SMALL CRAFT ADVISORY AMZ350.
     FLOOD WATCH SCZ040-042>045-047>050 TONIGHT.
     SHALLOW COASTAL FLOODING NEAR TIME OF HIGH TIDE THIS EVENING.

HARRISON/ST. JEAN
Hazardous weather outlook, Mar 20, 3:39 AM EST, 12 hours 53 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-201030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
339 AM EST THU MAR 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.FLOODING...A FLOOD WATCH IS IN EFFECT FOR SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA.  RAINFALL IS FORECAST TO INCREASE ACROSS THE
AREA THIS MORNING...AND LASTING WELL INTO FRIDAY. RAINFALL TOTALS OF
1 TO 2 INCHES MAY FALL OVER THE WATCH AREA CREATING FLOODING
PROBLEMS FOR ALREADY SATURATED GROUNDS. REFER TO THE LATEST FLOOD
WATCH FOR ADDITIONAL INFORMATION.

.RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE
LOWER SANTEE RIVER AT JAMESTOWN...THE OHOOPEE RIVER AT REIDSVILLE...
THE EDISTO RIVER AT GIVHANS FERRY AND THE OGEECHEE RIVER AT DOVER...
SCARBORO AND EDEN. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR THE
SAVANNAH RIVER AT CLYO AND BURTONS FERRY. PLEASE REFER TO THE LATEST
RIVER FLOOD STATEMENTS FOR MORE SPECIFIC INFORMATION.

.SEVERE THUNDERSTORMS...THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT WILL BE FROM
LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO
POSSIBLE.  REFER TO THE LATEST SEVERE WEATHER OUTLOOK FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FRIDAY. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A
STRONG JET STREAM AND AN UNSTABLE ATMOSPHERE...TO CREATE CONDITIONS
FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP.  REFER TO THE LATEST
DAY TWO OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL
INFORMATION.

.RIVER FLOODING...MINOR TO MODERATE RIVER FLOODING WILL CONTINUE
THROUGH THE PERIOD. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
FORECASTS FOR MORE SPECIFIC INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

SCW

In the hours before

Local storm report, Mar 20, 1:05 PM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
105 PM EST THU MAR 20 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1115 AM    NORTH CHARLESTON          SC   FLOOD
03/20/03   CHARLESTON                     NUMEROUS ROADS FLOODED.
                                          REPORTED BY EMA.

1137 AM    ISLE OF PALMS             SC   FLOOD
03/20/03   CHARLESTON                     NUMEROUS SECONDARY ROADS
                                          FLOODED. REPORTED BY THE
                                          PUBLIC.

1155 AM    MONCKS CORNER             SC   FLOOD
03/20/03   BERKELEY                       NUMEROUS ROADS FLOODED.
                                          REPORTED BY BERKELEY
                                          WARNING POINT.

1155 AM    COLLEGE PARK              SC   FLOOD
03/20/03   BERKELEY                       NUMEROUS ROADS FLOODED.
                                          REPORTED BY BERKELEY
                                          WARNING POINT.

1155 AM    GOOSE CREEK               SC   FLOOD
03/20/03   BERKELEY                       NUMEROUS ROADS FLOODED.
                                          REPORTED BY BERKELEY
                                          WARNING POINT.

1155 AM    NORTH CHARLESTON          SC   FLOOD
03/20/03   CHARLESTON                     RIVERS AVENUE FLOODED NEAR
                                          HIGHWAY 78. REPORTED BY
                                          BERKELEY WARNING POINT.

1210 PM    CHARLESTON                SC   FLOOD
03/20/03   CHARLESTON                     VARIOUS ROADS FLOODED
                                          DOWNTOWN. REPORTED BY
                                          CHARLESTON WARNING POINT.

1210 PM    LINCOLNVILLE              SC   FLOOD
03/20/03   CHARLESTON                     HENTON DRIVE FLOODED.
                                          REPORTED BY CHARLESTON
                                          WARNING POINT.

1230 PM    SUMMERVILLE               SC   FLOOD
03/20/03   DORCHESTER                     NUMEROUS ROADS FLOODED
                                          ACROSS THE COUNTY. REPORTED
                                          BY DORCHESTER WARNING
                                          POINT.

PM
Special weather statement, Mar 20, 1:13 PM EST, 3 hours 19 minutes before
GAZ114-137-201845-

BULLETIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
113 PM EST THU MAR 20 2003

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY
THROUGH 145 PM EST...

AT 111 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS APPROACHING THE ALTAMAHA RIVER 10 MILES EAST
OF BAXLEY...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT
AREAS IN AND AROUND TISON...FIVE POINTS...NOBLE ...GLENNVILLE
...DONALD...BEARDS CREEK...MENDES AND LYNN THROUGH 145 PM EST.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED.

24

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:23 PM ESTSpecial Marine WarningCHS97 min
Mar 19, 9:59 PM ESTSpecial Marine WarningCHS91 min
Mar 20, 7:27 AM ESTSpecial Marine WarningCHS93 min
Mar 20, 8:00 AM ESTSevere Thunderstorm WarningCHSCharleston45 min
Mar 20, 9:22 AM ESTSevere Thunderstorm WarningCHSBeaufort, Jasper23 min
Mar 20, 11:11 AM ESTSpecial Marine WarningCHS64 min
Mar 20, 11:20 AM ESTSevere Thunderstorm WarningCHSCharleston40 min
Mar 20, 11:37 AM ESTSpecial Marine WarningCHS53 min
Mar 20, 11:37 AM ESTSpecial Marine WarningCHS53 min
Mar 20, 12:20 PM ESTSpecial Marine WarningCHS85 min
Mar 20, 3:25 PM ESTSpecial Marine WarningCHS65 min
Mar 20, 6:11 PM ESTSpecial Marine WarningCHS2 hr
Mar 19, 8:10 PM ESTSevere Thunderstorm WarningCHSLong65 min
Mar 19, 8:50 PM ESTSevere Thunderstorm WarningCHSLiberty40 min
Mar 19, 9:20 PM ESTSevere Thunderstorm WarningCHSChatham25 min
Mar 19, 9:27 PM ESTSevere Thunderstorm WarningCHSBryan33 min
Mar 19, 10:04 PM ESTSevere Thunderstorm WarningCHSLong26 min
Mar 19, 10:33 PM ESTSevere Thunderstorm WarningCHSLiberty27 min
Mar 20, 1:39 PM ESTTornado WarningCHSLong36 min
Mar 20, 1:56 PM ESTSevere Thunderstorm WarningCHSLiberty34 min
Mar 20, 2:00 PM ESTTornado WarningCHSLiberty30 min
Mar 20, 2:02 PM ESTTornado WarningCHSLiberty28 min
Mar 20, 2:14 PM ESTSevere Thunderstorm WarningCHSBryan31 min
Mar 20, 2:22 PM ESTSevere Thunderstorm WarningCHSLong38 min
Mar 20, 2:28 PM ESTTornado WarningCHSBryan32 min
Mar 20, 2:29 PM ESTTornado WarningCHSBryan31 min
Mar 20, 2:31 PM ESTSevere Thunderstorm WarningCHSLiberty59 min
Mar 20, 2:36 PM ESTSevere Thunderstorm WarningCHSChatham39 min
Mar 20, 2:41 PM ESTTornado WarningCHSBulloch, Candler34 min
Mar 20, 3:16 PM ESTSevere Thunderstorm WarningCHSBryan, Chatham44 min
Mar 20, 3:17 PM ESTTornado WarningCHSScreven43 min
Mar 20, 3:39 PM ESTSevere Thunderstorm WarningCHSLong36 min
Mar 20, 4:01 PM ESTTornado WarningCHSLiberty29 min
Mar 20, 4:07 PM ESTTornado WarningCHSMcIntosh23 min

Nearby

Special Marine Warnings in South Carolina, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.